Alert archive / New York / Wind Advisories in 2009

Wind Advisory 5, NWS Albany, NY

October 31, 20098 counties in New York; Bennington County, Windham County, Vermont; Berkshire County, Massachusetts

NWS Albany, NY issued this wind advisory at Oct 31, 2009, 12:15 PM EDT for 8 counties in New York; Bennington County, Windham County, Vermont; Berkshire County, Massachusetts. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2009, 12:15 PM EDT (16:15 UTC)
Expired
Oct 31, 2009, 5:54 PM EDT
In force
6 hr
Issued by
NWS Albany, NY

Counties Berkshire County, MA, Albany County, NY, Columbia County, NY, Greene County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 47 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 4.3 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2009-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2009-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 288 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
288 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KALY 311615
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1215 PM EDT SAT OCT 31 2009


MAZ001-025-NYZ041>043-048>054-058>061-083-084-VTZ013-014-312200-
/O.NEW.KALY.WI.Y.0005.091031T1615Z-091031T2200Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...SARATOGA SPRINGS...
WARRENSBURG...WHITEHALL...GRANVILLE...DELANSON...ESPERANCE...
DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
CHATHAM...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...
FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE...
NEWFANE
1215 PM EDT SAT OCT 31 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

SOUTHERLY WINDS GUSTING BETWEEN 45 TO 50 MPH WILL CONTINUE FOR 
THE CAPITAL REGION...PORTIONS OF THE CATSKILLS...LAKE GEORGE
SARATOGA REGION...GREEN MOUNTAINS OF SOUTHERN VERMONT AND THE
BERKSHIRES FOR THE REMAINDER OF THE AFTERNOON. A COLD FRONT WILL
MOVE THROUGH THE REGION THIS EVENING WHICH WILL ALLOW THE
SOUTHERLY WINDS TO DECREASE IN SPEED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
1 follow-up statement
000 
WWUS71 KALY 312154
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
554 PM EDT SAT OCT 31 2009


MAZ001-025-NYZ041>043-048>054-058>061-083-084-VTZ013-014-312300-
/O.CAN.KALY.WI.Y.0005.000000T0000Z-091031T2200Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...SARATOGA SPRINGS...
WARRENSBURG...WHITEHALL...GRANVILLE...DELANSON...ESPERANCE...
DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
CHATHAM...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...
FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE...
NEWFANE
554 PM EDT SAT OCT 31 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND
ADVISORY. 

SOUTHERLY WINDS ACROSS THE REGION NO LONGER HAVE THE POTENTIAL TO
GUST UP TO 50 MPH...SO THE WIND ADVISORY HAS BEEN CANCELLED.
HOWEVER...WIND GUSTS TO 30 OR 35 MPH WILL BE POSSIBLE THIS EVENING
AS A COLD FRONT MOVES THROUGH AND THE WIND SHIFTS TO THE NORTHWEST.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Oct 31, 10:50 AM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Oct 31, 10:50 AM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1050 AM EDT SAT OCT 31 2009

.SYNOPSIS...
A MILD AIR MASS WILL BE OVER THE REGION TODAY AHEAD OF A
STRONG COLD FRONT.  SHOWERS WILL INCREASE AHEAD OF THE COLD FRONT
DURING THE AFTERNOON WITH BREEZY CONDITIONS.  THE SHOWERS WILL
DECREASE HALLOWEEN EVENING FROM WEST TO EAST...AS HIGH PRESSURE
BUILDS IN FROM THE OHIO VALLEY WITH COOLER...DRIER...AND SEASONABLE
CONDITIONS FOR SUNDAY AND MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1050 AM EDT...1KM VISIBLE IMAGERY REVEALS A POCKET OF CLEARING
OFF THE CATSKILLS AND HELDERBERGS FROM THE RESULT OF DOWNSLOPING.
THIS POCKET OF CLEARING ALSO ADDED QUICKLY TO OUR TEMPERATURES AND
WIND GUSTS INTO THE MID 30KT RANGE /BELOW ADVISORY CRITERIA/.
ADDITIONAL DETERIORATION OF THE CLOUDS ARE EXPECTED INTO THE MID
HUDSON VALLEY AND ADJACENT WESTERN NEW ENGLAND COUNTIES AS AMPLE
MIXING COMMENCES.  VWP FROM THE RADAR SUPPORTS NUMERICAL GUIDANCE
WITH 5K FOOT WINDS BETWEEN 50-60KTS BUT WE EXPECT NOT TO MIX DOWN
THAT HIGHER MOMENTUM AIR AT THIS TIME.

LINE OF SHOWERS UPSTREAM CONTINUES TO SHOW A DECREASE IN COVERAGE
AND INTENSITY AS POWERFUL MID-UPPER LEVEL JET DYNAMICS LIFT
NORTHEAST ACROSS ONTARIO/QUEBEC.  HOWEVER...LOW LEVEL CONVERGENCE
REMAINS ALONG WITH AMPLE MOISTURE TO CONTINUE WITH THE INCREASE IN
SHOWERS THROUGH THE AFTERNOON.  SO HAVE LOWERED POPS FOR MOST OF THE
AREA FOR THE REMAINDER OF THE MORNING INTO EARLY AFTERNOON...WITH
CATEGORICAL POPS EXPECTED THE REMAINDER OF THE AFTERNOON HOURS.
FROPA TIMING PER THE LATEST RUC13 AND NAM12 POINT TOWARD 00Z FOR NY
AND BY 03Z FOR OUR ADJACENT NEW ENGLAND COUNTIES.

AS OF 330 AM EDT...THE WATER VAPOR LOOP THIS MORNING DEPICTS A
POSITIVELY TILTED HIGH AMPLITUDE LONG WAVE TROUGH NEAR THE MS
RIVER VALLEY. SEVERAL SHORTWAVES HAVE MOVED N/NE INTO THE GREAT
LAKES REGION...AND S-CNTRL CANADA.  DOWNSTREAM OF THE TROUGH...THE
RIDGE OVER THE EAST COAST IS SLOWLY WEAKENING.  A WARM AIR
ADVECTION SCENARIO HAS SET UP OVER THE FCST AREA WITH
STRENGTHENING S/SW BOUNDARY LAYER WINDS TO 25-35 KTS. LOW LEVEL
STRATUS HAVE DEVELOPED AND THICKENED. A LOW LEVEL SPEED MAX WILL
BE TRAVERSING THE REGION BETWEEN 12Z-18Z WITH H925 WINDS
INCREASING TO 35-45 KTS. THE H850 WINDS WILL BE CLOSER TO 45-60
KTS AROUND 18Z. THE BUFKIT SOUNDINGS SHOW A LOW LEVEL INVERSION
JUST ABOVE THE BOUNDARY LAYER THAT WILL BE ERODING IN THE LATE
MORNING/EARLY PM. HOWEVER...DUE TO THE CLOUD COVER...INCREASING
SHOWERS...AND MOMENTUM TRANSFER FROM ROUGHLY 2 KFT AGL...WE
BELIEVE WINDS GUSTS TO 25-35 MPH ARE LIKELY WITH SOME GUSTS
POSSIBLY TO 35-45 MPH OVER TERRAIN GREATER THAN 1500 FT. THE
FUNNELING EFFECT UP THE HUDSON RIVER VALLEY COULD ALLOW SOME GUSTS
AROUND 40 MPH AT ALBANY.

TEMPS WILL RISE INTO THE 60S IN MOST OF THE FCST AREA AHEAD OF THE
COLD FRONT...THAT WILL POTENTIALLY BE OCCLUDING LATE IN THE
AFTERNOON. THE LOW LEVEL CONVERGENCE AHEAD OF THE BOUNDARY WILL
INCREASE THE THREAT OF THE SHOWERS ACROSS THE FCST AREA IN THE
AFTERNOON. WE INCREASED THE POPS TO CATEGORICAL VALUES OVER THE
ENTIRE FCST AREA BTWN 3-6 PM...EXCEPT PORTIONS OF WRN NEW
ENGLAND...AND THE SRN TACONICS...WHERE WE TRENDED TO LIKELY
VALUES. THE DRIEST PORTION OF THE FCST WILL TEND TO BE THE MORNING
FROM THE HUDSON RIVER VALLEY EAST. THERE MAYBE BE SOME SPRINKLES
AND/OR ISOLATED SHOWER DURING THAT TIME FRAME. THE HEAVIEST SHOWERS
WILL LIKELY BE NORTH AND WEST OF THE CAPITAL REGION...WHERE A
150-175 KT JET STREAK AT H250 WILL BE PASSING N/NE OF NRN NY AND
LAKE ONTARIO. THERE IS VERY LITTLE OR NO INSTABILITY VIA THE
NAM/GFS...SO WE DID NOT MENTION ISOLD THUNDER AT THIS TIME.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
THE STRONG LOW/MID-LEVEL FRONTOGENETICAL BAND OF SHOWERS ASSOCIATED
WITH THE COLD FRONT THAT THE SHORT RANGE GUIDANCE SHOW SIGNS OF
OCCLUDING...WILL SWEEP ACROSS THE REGION. THE SHOWERS WILL BECOME
LESS NUMEROUS FROM THE CAPITAL REGION NORTH AND WEST BY ABOUT
01Z/9 PM. THE SHOWERS WILL TEND TO LINGER TOWARD MIDNIGHT SOUTH
AND EAST. THE COLD AIR ADVECTION IS STRONG AT H850 WITH TEMPS
FALLING BACK TO 0C OR LESS FROM KALB NORTH AND WEST AROUND
06Z/SUN. THERE MAYBE A WEAK LAKE RESPONSE FOR SOME ISOLD/SCT
-SHRA/-SHSN FOR THE WRN ADIRONDACKS...AND WRN MOHAWK VALLEY WITH
THE UPPER TROUGH PASSAGE TOWARDS 12Z/SUN. LOWS WILL TUMBLE BACK
INTO THE 30S TO MID 40S.

SUNDAY THROUGH SUNDAY NIGHT...HIGH PRESSURE BUILDS IN FROM THE
MIDWEST/OHIO VALLEY WITH SUBSIDENCE DOMINATING OVER THE FCST AREA.
H850 TEMPS ARE CHILLY...BUT SEASONABLE FOR NOV 1 AT -4C TO +2C
FROM NW TO SE. MIXING FROM H850 SHOULD YIELD HIGHS IN THE MID 40S
TO MID 50S. SOME INSTABILITY STRATOCUMULUS WILL BE AROUND. SUNDAY
NIGHT LOOKS LIKE AND IDEAL RADIATIONAL COOLING NIGHT WITH LOWS IN
THE 20S TO MID 30S.

MONDAY THROUGH MONDAY NIGHT...THE FAIR WEATHER LASTS THROUGH
MONDAY...AS SFC HIGH PRESSURE HEADS E/NE OVER THE CANADIAN
MARITIMES.  THE UPPER LEVEL FLOW SHIFTS SOUTHWESTERLY...AND THE NEXT
SFC FRONT...AND ITS ASSOCIATED UPPER TROUGH SLOWLY APPROACHES FROM
THE GREAT LAKES REGION. TEMPS WILL BE SIMILAR TO SUNDAY...WITH THE
THREAT OF SOME SCT SHOWERS IMPACTING LOCATIONS WEST OF THE HUDSON
RIVER VALLEY BTWN 06Z-12Z TUE.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
THE MODELS ARE IN GENERAL AGREEMENT WITH A BROAD LONGWAVE TROUGH
ACROSS MUCH OF THE CONUS. HOWEVER...THERE ARE DIFFERENCES IN THE
TIMING AND STRENGTH OF THE SHORT WAVES MOVING QUICKLY THROUGH THE
NORTHERN STREAM...WHICH IMPACTS THE TIMING AND EVOLUTION OF LOW
PRESSURE SYSTEMS DURING THE WEEK. NEITHER THE OPERATIONAL GFS OR
ECMWF OFFERS THE BEST SOLUTION DUE TO THESE DIFFERENCES SO FAVORED
THE GEFS MEAN SOLUTION. THE SPREAD IN THE GEFS ENSEMBLE MEMBERS
REALLY BEGINS TO GROW DURING THE LATTER PART OF THE WEEK. OVERALL
LOOKING AT NORMAL TO SLIGHTLY BELOW NORMAL TEMPERATURES WITH OUR
BEST CHANCES FOR SHOWERS TUESDAY THEN RIDGING MID WEEK WITH ANOTHER
LOW PRESSURE SYSTEM APPROACHING LATE IN THE WEEK.

&&

.AVIATION /11Z SATURDAY THROUGH WEDNESDAY/...
A LOW PRESSURE SYSTEM APPROACHING REGION. THE SYSTEMS COLD FRONT
WILL SWEEP ACROSS THE AREA DURING THE AFTERNOON HOURS INTO THE EARLY
EVENING ACCOMPANIED BY SHOWERS. MVFR CONDITIONS WILL PERSIST THROUGH
THE DAY WITH AN IMPROVEMENT TO VFR AFTER THE COLD FRONTAL PASSAGE.

STRONG SOUTHERLY FLOW CONTINUES AHEAD OF APPROACHING SYSTEM BECOMING
MORE SOUTHWESTERLY AS THE DAY PROGRESSES. GUSTY WINDS HAVE BEEN
OCCURRING AT KALB AND KGFL AND ARE EXPECTED TO CONTINUE.
HOWEVER...AT KPOU SURFACE WINDS ARE LIGHT...LESS THAN 10 KNOTS...SO
NEED TO LOW LEVEL WIND SHEAR IN TAF UNTIL SURFACE FLOW PICKS UP
WHICH IS EXPECTED BY MID TO LATE MORNING.

OUTLOOK...
SUN-MON...VFR...NO SIG WX.
TUE...VFR-MVFR WITH A CHC -SHRA/-SHSN.
WED...VFR...NO SIG WX.

&&

.FIRE WEATHER...
A MILD AIR MASS WILL BE OVER EASTERN NEW YORK AND WESTERN NEW
ENGLAND INTO THE AFTERNOON. A COLD FRONT WILL BRING SCATTERED
SHOWERS TO THE REGION TODAY. THE FRONT WILL SHIFT EASTWARD
OVERNIGHT WITH COOLER AND DRIER AIR WORKING IN FOR SUNDAY.

THE WINDS BE SOUTHERLY AT 15 TO 25 MPH TODAY...WITH GUSTS OF 30 TO
45 MPH. THE WINDS WILL SHIFT TO THE WEST AT 10 TO 20 MPH WITH SOME
GUSTS TO 35 MPH LATE THIS AFTERNOON INTO THE OVERNIGHT PERIOD. THE
WINDS WILL BE FROM THE W/NW AT 5 TO 10 MPH ON SUNDAY.

&&

.HYDROLOGY...
THE COLD FRONT WILL BRING A QUARTER TO THREE QUARTERS OF AN INCH
OF RAINFALL TO THE HYDRO SERVICE AREA. NO HYDRO PROBLEMS ARE
EXPECTED. RIVER LEVELS AND FLOWS WILL REMAIN ABOVE NORMAL TO CLOSE
OCTOBER DUE TO THE ABOVE AVERAGE RAINFALL OVER THE PAST 10 DAYS.
DRIER WEATHER SUNDAY THROUGH MONDAY WILL ALLOW THE MAIN STEM
RIVERS TO SLOWLY RECEDE BY THE MID WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...WASULA
NEAR TERM...WASULA/BGM
SHORT TERM...WASULA
LONG TERM...IAA
AVIATION...IAA
FIRE WEATHER...15
HYDROLOGY...WASULA

WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Oct 31, 4:17 AM EDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
417 AM EDT SAT OCT 31 2009

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-011100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
417 AM EDT SAT OCT 31 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in New York, 2009Wind Advisories in Vermont, 2009Wind Advisories in Massachusetts, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.